Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 20, 2016, 6:46 PM CST for Monroe County, Randolph County, Saint Clair County, Illinois; Jefferson County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2016, 6:46 PM CST (00:46 UTC)
- Expired
- Feb 20, 2016, 7:30 PM CST
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Jefferson County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS53 KLSX 210046
SVRLSX
ILC133-157-163-MOC099-210130-
/O.NEW.KLSX.SV.W.0002.160221T0046Z-160221T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CST SAT FEB 20 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHWESTERN RANDOLPH COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHERN MONROE COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 730 PM CST
* AT 646 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BLOOMSDALE...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...RED BUD...MARISSA...EVANSVILLE...BALDWIN...PRESTON...
PRAIRIE DU ROCHER...PRAIRIE...ELLIS GROVE...RUMA...HOUSTON...
MAEYSTOWN...FULTS...MODOC...AMES...ROOTS...RENAULT...NEW
PALESTINE...CHALFIN BRIDGE AND WALSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3797 8976 3803 9011 3806 9013 3807 9016
3807 9017 3809 9021 3812 9026 3811 9028
3809 9029 3809 9034 3824 9031 3824 8972
TIME...MOT...LOC 0046Z 276DEG 24KT 3815 9023
HAIL...1.00IN
WIND...<50MPH
$$
CARNEY1 follow-up statement
218
WWUS53 KLSX 210110
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CST SAT FEB 20 2016
ILC133-163-MOC099-210119-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-160221T0130Z/
ST. CLAIR IL-MONROE IL-JEFFERSON MO-
710 PM CST SAT FEB 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
SOUTHERN MONROE AND SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3797 8976 3806 9006 3808 9011 3811 9012
3812 9008 3814 9004 3815 9004 3819 9003
3818 8974
TIME...MOT...LOC 0109Z 276DEG 24KT 3813 9003
$$
ILC157-210130-
/O.CON.KLSX.SV.W.0002.000000T0000Z-160221T0130Z/
RANDOLPH IL-
710 PM CST SAT FEB 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHWESTERN RANDOLPH COUNTY...
AT 709 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED BUD...
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EVANSVILLE...BALDWIN...PRESTON...PRAIRIE DU ROCHER...PRAIRIE...ELLIS
GROVE...RUMA...HOUSTON...WALSH...NEW PALESTINE AND MODOC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3797 8976 3806 9006 3808 9011 3811 9012
3812 9008 3814 9004 3815 9004 3819 9003
3818 8974
TIME...MOT...LOC 0109Z 276DEG 24KT 3813 9003
HAIL...1.00IN
WIND...<50MPH
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:51 PM CST, 55 minutes earlier.
Area forecast discussion, Feb 20, 5:51 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 551 PM CST SAT FEB 20 2016 .SHORT TERM: (Through Late Tonight) Issued at 327 PM CST Sat Feb 20 2016 Main concern in the near term is the potential for a few storms which could produce large hail this evening. Water vapor imagery is showing that a weak shortwave trough is moving currently eastward across the central Plains. Latest objective analysis is showing mid level lapse rates from the central Plains into the Middle Mississippi Valley are quite steep with values of 7-8 C/km. This has resulted in MUCAPES of 500-1000+ J/kg where surface dewpoints have climbed in the mid and upper 50s this afternoon across southern Missouri into southern Illinois. Do think that we will see scattered thunderstorm development very late this afternoon and this evening as low level moisture convergence increases ahead of the shortwave trough. Latest runs from the SPC and experimental HRRR seem to back this idea up by showing convective development along and south of I- 70 by 00Z over central MO that will spread eastward through the evening. Given the very impressive bulk shear...a few supercells capable of producing large hail will be possible through the evening hours...particularly along and south of I-70. The showers and a few thunderstorms will then move southeast and eventually into the far southeast part of the CWA by morning. Britt .LONG TERM: (Sunday through Next Saturday) Issued at 327 PM CST Sat Feb 20 2016 As mentioned above, any residual showers will be over just the far southern parts of the CWA early on Sunday morning. A second shortwave trough is expected to stay north of the area on Sunday keeping us dry. Dry weather is expected to continue Monday and Tuesday as the upper flow transitions from northwest to southwest and a surface high moves across the area. Temperatures will be close to seasonable normals. The GFS and ECMWF are in reasonable agreement that a trough will dive down through the western CONUS early next week and close off as an upper low by late Tuesday in the southern Plains. Have increased rain chances over the southern and eastern parts of the CWA on Tuesday night and Wednesday as the low begins to lift off to the northeast. Rest of the period looks to be dry according to the ECMWF with temperatures at or just below normal. Britt && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 443 PM CST Sat Feb 20 2016 Scattered showers and storms will impact COU and the St Louis metro area this evening. This activity is just ahead of a weak surface wave along the front which extends through COU and STL. Most of this activity will shift e-se of COU later this evening and for the St Louis metro area shortly after midnight. The low level cloudiness should advect out of COU by late tonight and out of the St Louis metro area by early morning. The surface wind will become n-nely in COU and the St Louis metro area later this evening as it already has in UIN north of the front. Specifics for KSTL: Scattered showers and storms will move through STL this evening. Most of this activity should shift e-se of STL around midnight with lingering low level cloudiness. The surface wind will increase from a nly direction later this evening. N-nwly surface winds will continue Sunday and Sunday evening as a surface ridge builds southward into the area behind the front. Another batch of low level clouds may advect into the area late Sunday afternoon and evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 20, 3:50 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SAT FEB 20 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CST SAT FEB 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT... PARTICULARLY ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. BRITT
In the hours before
Local storm report, Feb 20, 6:12 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CST SAT FEB 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 9 E STEELVILLE 37.97N 91.19W
02/20/2016 E0.88 INCH CRAWFORD MO TRAINED SPOTTER
&&
GKSLocal storm report, Feb 20, 6:43 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CST SAT FEB 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 7 WNW POTOSI 37.97N 90.90W
02/20/2016 E0.25 INCH WASHINGTON MO TRAINED SPOTTER
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:30 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 30 min |
| Feb 20, 9:07 PM CST | Areal Flood Advisory | LSX | Monroe | 4 hr |
| Feb 20, 9:22 PM CST | Flash Flood Warning | LSX | Monroe, Saint Clair | 4 hr |
| Feb 20, 11:11 PM CST | Areal Flood Advisory | LSX | Bond | 4 hr |
| Feb 20, 6:18 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 42 min |
| Feb 20, 7:18 PM CST | Severe Thunderstorm Warning | LSX | Franklin | 42 min |
| Feb 20, 7:59 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.